Share Facebook


12-27-2012, 12:05 PM   #1
pat461
 
Join Date: Dec 2012
Location: gosport, United Kingdom
Anyone else

Hello all
i was dx 1984 and was ill untill about 1986. i had flaire up on and off for the next ten yrs after that the hospital told me that i should only come back if it gets worse so here i am 2012 going back got in contact with GP and was told to back on asacol but am now having problems is sore throat itchy skin fingers and toes hurt dry skin plus other stuff anyone else

pat
12-27-2012, 12:13 PM   #2
muppet
Senior Member
 
muppet's Avatar
 
Join Date: Aug 2011
Location: Plainville, Connecticut
Have you been on any maintenance medication during the time after the hospital told you to only come back if it gets worse? It sounds like your case may be very mild, but even with a mild case, constant, "quiet" inflammation can cause bowel damage in your mucosal lining and everybody ought to be on some sort of regimen in some combination of diet and medication, preferably, but not always, both.

Have you ever had a colonoscopy or other imaging to tell you where your disease is primarily? Asacol may not be enough for you. I've never had a sore throat from medication or Crohn's but I have had itchy skin and excema from 5-ASA before.
__________________
http://www.sarah-story.com
12-27-2012, 01:24 PM   #3
pat461
 
Join Date: Dec 2012
Location: gosport, United Kingdom
yeh was told only ro take drugs when needes thats why effects are new to me. am on pred and asacol
12-27-2012, 01:39 PM   #4
muppet
Senior Member
 
muppet's Avatar
 
Join Date: Aug 2011
Location: Plainville, Connecticut
Crohn's is not really a "take meds as needed" kind of an illness. I think you should think seriously about a new GI if that's still the advice they're giving you.

While the prednisone will almost certainly help you, asacol may not be enough once you've weaned from the prednisone.
12-27-2012, 02:00 PM   #5
pat461
 
Join Date: Dec 2012
Location: gosport, United Kingdom
yeh i understand that was just hoping that someonw might be get the same sort of side effects
12-27-2012, 02:03 PM   #6
muppet
Senior Member
 
muppet's Avatar
 
Join Date: Aug 2011
Location: Plainville, Connecticut
The itchy skin is definitely something I've experienced. I'm not sure about the rest but you can read about asacol side effects here:

http://www.drugs.com/sfx/asacol-side-effects.html

It sounds like most (if not all) of yours are covered here.
12-27-2012, 02:06 PM   #7
pat461
 
Join Date: Dec 2012
Location: gosport, United Kingdom
thank you looks good from here
12-27-2012, 02:10 PM   #8
muppet
Senior Member
 
muppet's Avatar
 
Join Date: Aug 2011
Location: Plainville, Connecticut
I used to get very severe rashes from 5-ASA medications and so my GI referred me to an allergist. He had me gradually increase my dose (in rather large increments since the capsules are time release and he didn't want me opening them) and despite my skepticism it actually reduced the "allergic" effects I was experiencing. I no longer get rashes from 5-ASA meds even though they plagued me for 2 decades and made me quite miserable, particularly as a child.

If that doesn't work for you, your GP or GI could prescribe you some sort of steroid ointment. I had mixed success with Hydrocortisone in various concentrations. What really worked for me was something called Triamcinolone Acetonide cream.
Reply

Thread Tools


All times are GMT -5. The time now is 12:55 AM.
Copyright 2006-2017 Crohnsforum.com